Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2022, 3:49 PM CDT for Brewster County, Jeff Davis County, Pecos County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 3:49 PM CDT (20:49 UTC)
- Expired
- Jun 8, 2022, 4:23 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brewster County, TX, Jeff Davis County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 193 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
904
WUUS54 KMAF 082049
SVRMAF
TXC043-243-371-082145-
/O.NEW.KMAF.SV.W.0151.220608T2049Z-220608T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
349 PM CDT Wed Jun 8 2022
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
West central Pecos County in southwestern Texas...
Northwestern Brewster County in southwestern Texas...
Southeastern Jeff Davis County in southwestern Texas...
* Until 445 PM CDT.
* At 349 PM CDT, a severe thunderstorm was located 17 miles south of
Balmorhea Lake, or 19 miles northeast of Fort Davis, moving south
at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Pecos, northwestern Brewster and southeastern Jeff
Davis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3080 10371 3080 10363 3077 10359 3079 10356
3079 10346 3045 10347 3047 10378
TIME...MOT...LOC 2049Z 004DEG 10KT 3072 10361
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
161 follow-up statement
502
WWUS54 KMAF 082123
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
423 PM CDT Wed Jun 8 2022
TXC043-243-371-082132-
/O.CAN.KMAF.SV.W.0151.000000T0000Z-220608T2145Z/
Pecos TX-Brewster TX-Jeff Davis TX-
423 PM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PECOS...
NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3080 10371 3080 10363 3077 10359 3079 10356
3079 10346 3045 10347 3047 10378
TIME...MOT...LOC 2119Z 004DEG 10KT 3063 10362
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:04 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 8, 2:04 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
204 PM CDT Wed Jun 8 2022
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Wed Jun 8 2022
Currently have widespread BLDU at multiple terminals due to
passage of cold front last hour. Vis b/w 1/4 to 3/4 SM possible
upon initial surge with winds around 30-40kts post front. Gradient
pattern will slowly relax next few hrs, prompting an extended
period of IFR to MVFR cigs at all terminals thru 20z. Improving
vis from north to south will occur later PM, with winds settled
out of the NE b/w 15-25kts prior to sunset.
Sct TS over SE NM will allow for potential MVFR or worse
restrictions later this afternoon and evening, but coverage and
timing differences will hold off on a prevailing line for the
current TAFs. After 02z, conditions will improve to VFR with
prevailing VFR thru the rest of the TAF cycle.
&&
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 201 PM CDT Wed Jun 8 2022
Quite the eventful morning and afternoon so far thanks to a myriad
of weather elements all coming to together to create a nice and
complicated forecast. For starters, we are monitoring the
progression of a strong outflow/frontal combo that originated from
the northern panhandle overnight. Thanks to a well defined
complex to the north, a strong outflow developed and pressed south
through the Caprock, eventually crossing through our area as of
this morning. A cold front was originally out ahead of the
complex, but the outflow surge was able to catch up to the
boundary and sling- shot it south over the past several hrs.
Strong pressure rises in wake of the boundary signaled a solid
chance of strong winds for a time post-front with an average of
3-4mb/hr pressure rises. Thanks to the persistent winds, a
plethora of dust was also able to ride along the boundary and
ransack the Permian Basin and Southeast NM plains, leading to a
prominent dust storm bisecting the region mentioned above.
Multiple dust advisories have been issued as a result thanks to
reports of 1 mile or less visibility for areas in wake of the wall
of dust/dirt.
Thanks to a stronger frontal progression, attendant temperature
falls have been more pronounced than what was previously
forecasted with highs behind the boundary now 2-5 degrees cooler
than the previous forecast package. Complex nature of the setup
allowed for near term updates to become more frequent, but we're
seeing a better indication of what to expect for the rest of
today. Our frontal boundary will continue to press south with
vigor until it likely reaches the I-10 corridor and slows due to
proxy with the Davis/Glass Mtns over Jeff Davis and Pecos
counties. Where this front is located will be a big indication of
where convection will develop and maintain itself later this
afternoon and evening as cooler environment behind the boundary
will limit regional destabilization in order to maintain a larger
swath of showers and thunderstorms. As of now, the best chances
will lie along and ahead of the front over the high terrain due to
strong diurnal heating continuing and orographic enhancement
typical for this time of year. Modest shear located over SE NM and
far western TX will aid in potential for a few severe
thunderstorms as organized updrafts will be more capable in the
pattern. High winds will be the predominant impact from any severe
that develops thanks to drier lower profile creating a textbook
v-shaped sounding associated with higher storm bases and downdraft
wind potential. Some hail cannot be ruled out in the strongest
storms as well, as well as a non-zero tornado threat thanks to the
location of the boundary.
This evening, any storm development will either dissipate or
motion to the north along prevalent outflows stemming from
ongoing convection. The area of interest for impact will lie along
the Upper Trans Pecos back through through southwest Eddy County
in NM and Culberson County in TX as hi-res guidance is pretty
consistent now on the progression of todays convection.
Temperatures will be a bit cooler tonight and tomorrow evening,
but still looking at widespread 60s and 70s by morning. Weather
will be much more quiet tomorrow with convection confined to the
far NW corner of Eddy county. Highs will be mainly in the 90s for
most of the forecast area with some 100s located along the Pecos
and Rio Grande valleys.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 201 PM CDT Wed Jun 8 2022
Hot and (mostly) dry will be the rule through the extended. After
a brief reprieve from the extreme heat, temperatures will once
again soar into the upper 90s and lower 100s for most Friday
afternoon, with hottest temperatures around 110F expected through
the Rio Grande Valley in the Big Bend. The driving force behind
the quick rebound to well above normal temperatures will be the
eastward expansion of the upper ridge, which will meander from its
anchor over the Desert Southwest to the Southern Great Plains by
Sunday. This ridge will yield continued hot and dry conditions
through the weekend, though there will be potential for some
diurnally driven thunderstorms to develop over the higher terrain
from the Guadalupe Mountains south to the Davis Mountains and
Marfa Plateau on Friday. Through the weekend, highs will be in the
in the upper 90s and 100s each day, with lows generally in the
70s, with the hottest day looking to be on Sunday when another
round of widespread Heat Advisory conditions may be possible.
Into early next week, it will remain hot, though a pattern change
is expected as a trough deepens and progresses across the Great
Basin, displacing the persistent upper ridge eastward toward the
Lower Mississippi Valley by Monday afternoon. Monday will be a hot
day, similar to or just slightly cooler than Sunday, with another
opportunity for storms Monday evening over the Chinati and Davis
Mountains and Marfa Plateau. Falling heights in response to the
aforementioned trough will yield a slow and gradual cooling trend
through midweek, with high temperatures a couple of degrees cooler
each day. There's some discrepancy among guidance regarding the
evolution of the trough next week, thus have not deviated from the
blended solution at this time. Rain chances may return Tuesday
evening and Tuesday night as moisture is routed around the western
periphery of the ridge and interacts with a retreating dryline,
though at this time, confidence remains low given model
disparities.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 99 74 102 / 10 0 0 0
Carlsbad 67 98 68 103 / 40 10 0 10
Dryden 73 99 73 102 / 0 0 0 0
Fort Stockton 70 99 71 103 / 10 0 0 0
Guadalupe Pass 67 93 69 96 / 30 10 10 10
Hobbs 66 95 68 100 / 40 0 0 0
Marfa 59 94 60 96 / 20 0 0 10
Midland Intl Airport 72 98 73 101 / 10 0 0 0
Odessa 72 98 74 101 / 20 0 0 0
Wink 71 100 71 104 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 7 PM CDT /6 PM MDT/ this evening to 1 AM
CDT /midnight MDT/ Thursday for Guadalupe and Delaware
Mountains.
NM...None.
&&
SHORT TERM...87
LONG TERM....84
AVIATION...87Hazardous weather outlook, Jun 8, 2:16 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 216 PM CDT Wed Jun 8 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-091930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 216 PM CDT Wed Jun 8 2022 /116 PM MDT Wed Jun 8 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Blowing dust is possible through this afternoon, especially across the Permian Basin, Trans Pecos, and Stockton Plateau. There is a marginal risk of severe storms this afternoon and evening, mainly over Southeast New Mexico. Any severe storms that do develop will be accompanied by large hail and damaging winds. A High Wind Warning is in effect this evening for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The heat wave continues Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 8, 10:41 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1041 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/08/2022 M62 MPH SCURRY TX MESONET
1005 AM NON-TSTM WND GST 3 WNW FLUVANNA 32.91N 101.20W
06/08/2022 M58 MPH BORDEN TX MESONET
&&Special weather statement, Jun 8, 3:07 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
307 PM CDT Wed Jun 8 2022
TXZ272>274-276>278-082100-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Reeves County Plains TX-Marfa Plateau TX-
Davis Mountains Foothills TX-Davis Mountains TX-
307 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southwestern Reeves,
north central Jeff Davis and southeastern Culberson Counties through
400 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kent, moving west at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kent and Plateau.
This includes the following highways...
Interstate 10 between mile markers 157 and 201.
Interstate 20 between mile markers 0 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3080 10448 3123 10461 3129 10394 3103 10376
TIME...MOT...LOC 2007Z 087DEG 20KT 3110 10427
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
49Special weather statement, Jun 8, 3:11 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
311 PM CDT Wed Jun 8 2022
TXZ075-082100-
Pecos TX-
311 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of north central Pecos
County through 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Stockton, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test
Track.
This includes Interstate 10 between mile markers 244 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3082 10283 3082 10312 3116 10318 3118 10281
TIME...MOT...LOC 2011Z 179DEG 9KT 3092 10299
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:16 AM CDT | High Wind Warning | MAF | Culberson | 19 hr |
| Jun 8, 11:30 AM CDT | Dust Storm Advisory | MAF | Andrews, Crane, Ector, Gaines, Glasscock, Howard and 8 more | 2 hr |
| Jun 8, 1:09 PM CDT | Dust Storm Advisory | MAF | Brewster, Crane, Culberson, Ector, Glasscock, Jeff Davis and 9 more | 2 hr |
| Jun 8, 3:07 PM CDT | Special Weather Statement | MAF | Jeff Davis | 53 min |
| Jun 8, 3:11 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
| Jun 8, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 41 min |
| Jun 8, 4:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Jun 8, 4:10 PM CDT | Special Weather Statement | MAF | Reeves | 35 min |
| Jun 8, 4:16 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos, Reeves | 3 hr |
| Jun 8, 4:35 PM CDT | Special Weather Statement | MAF | Culberson | 25 min |
| Jun 8, 4:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| Jun 8, 4:40 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 8, 4:51 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Jun 8, 5:02 PM CDT | Special Weather Statement | MAF | Reeves | 28 min |
| Jun 8, 5:33 PM CDT | Areal Flood Advisory | MAF | Pecos | 117 min |
| Jun 8, 5:37 PM CDT | Areal Flood Advisory | MAF | Reeves | 113 min |
| Jun 8, 6:17 PM CDT | Special Weather Statement | MAF | Pecos | 28 min |
| Jun 8, 6:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.